What causes drowsiness after having Prednisone?

default
Posted on Sat, 6 Jun 2015 in Medicines and Side Effects
Question: AM having a contrast procedure ,and doctor prescribe2days of prednisone before it. the drug is making me sleep all the time.Did the pharma give me the wrong drug?
doctor
Answered by Dr. Noble Zachariah 27 minutes later
Brief Answer:
Likely to be due to side effect of Prednisolone

Detailed Answer:
Hello,
Welcome and thanks for your query.
The XXXXXXX used for contrast imaging studies can sometimes produce an allergic reaction. If you are allergic to anything like shell fish, the risk of developing allergy to the contast material is more. The doctor prescribed Prednisolone to reduce your risk for an allergic reaction.
Steroids like Prednisolone can affect mood and psycho emotional factors. It is possible that your sleepiness can be related to this effect.
So it's probable that your sleepiness is due to the side effects of Prednisolone rather than due to the mistake of the pharmacist in giving you the wrong medicine. once you finish your course, you ought to get back to your previous state. So don't worry.
Best wishes,
Dr Noble Zachariah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Prednisone

doctor1 MD

I am a 29-year old female, recently diagnosed with AS (ankylosing spondylitis). I also had spine surgery in July, for 2 thoracic discs that were...

doctor1 MD

I HAD BEEN ON PREDNISOLONE 40 MG FOR 4 DAYS AND TAPERED TO 20 MG IN LAST 3 DAYS FOR SEVER COUGH.DOES IT CAUSE DELAY IN PERIODS?AND ALSO HAVING...

doctor1 MD

I ve been taking coumadin for about 4 months now, along with prednisone and plaquenil for my SLE. I was wondering if second-hand smoking (both from...

doctor1 MD

I m having side effects to prednisone and need to know if they are something to worry about. I m having headaches, sweating profusely, shaking,...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2